MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2516C166E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Pain (1994)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system.Other relevant device(s) are: (catalog number enlw1616c124e, serial number (b)(4), use by date 2013-06-16 and upn# (b)(4) and and catalog number etcf2828c49e, serial number (b)(4), use by date 2016-10-29 and upn# (b)(4) and catalog number enlw1613c93e, serial number unknown, use by date unknown and upn# unknown).
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm with additional limbs (23x13x145 and 16x13x93) implanted.The patient¿s aaa has grown from less than 3cm to 5cm.A secondary intervention was performed and an endurant ii cuff, with heli-fx endoanchors, were implanted.It was reported that the patient had chest pain and was admitted for what was thought to be a myocardial infarction.A ct scan was done of the abdomen and it was determined that the patient had an ivc filter that has stuck the ipsilateral limb of the stent graft on the right side.In addition, there also appears to be a distal type i endoleak.The physician, the cause of the type ib endoleak was due to anatomy changes and possibly from the ivc filter sticking in the ipsilateral limb of the stent graft on the right side.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the events could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s returned from 6 years post-implant revealed that an endurant stent graft system had been implanted in the patient.Contrast images were viewable only from the thoracic aorta distally down to the mid-aortic body of the bifurcate; only non-contrast films were seen from the majority of the infrarenal aorta and aaa device.Along the right side of the aaa just distal to the level of the flow divider, a section of the implanted ivc filter was seen positioned along, and possibly had penetrated within, the posterior side of the bifurcate ipsilateral/right limb.No endoleak could be verified from these non-contrast studies.The cause of the possible ivc filter penetration (and potential type iii fabric endoleak) could not be determined.It is possible that aneurysm morphology changes may have contributed.The reported distal type i endoleak also could not be determined/assessed, and may have also been caused the ivc filter, morphology changes, and disease progression (neck dilatation).If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6840974
Report Number2953200-2017-01391
Device Sequence Number11123922
Product Code MIH
UDI-Device Identifier00613994762221
UDI-Public00613994762221
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2013
Device Model NumberENBF2516C166E
Device Catalogue NumberENBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/04/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR